MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample evaluation finds visible contamination (blood stain) and physical manipulation of the device which is expected of a mesh that was used during an attempted implantation.Per the sample evaluation a portion of the mesh plug was torn but still partially attached.Visual examination of the mesh material shows it to be visibly stretched and appears to have been grasped and pulled on.It appears that forces applied during attempted implantation by the user caused a portion of the inner pedal to tear.The problem appears to have presented prior to securing the implant with suture.No manufacturing anomalies were identified and this appears to be a use of device issue.To date there have been no other complaints reported for this manufacturing lot of (b)(4) units released for distribution in january, 2017.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
The following was reported to davol: it was reported that the bard/davol perfix light plug "opened" inadvertently during right inguinal hernia repair surgery and the mesh partially tore off.Another mesh was implanted to complete the case.There was no injury to the patient.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7060848
Report Number1213643-2017-00926
Device Sequence Number1287962
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number0117060
Device Lot NumberHUAY2692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1